MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 1 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 1 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z341H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device mg6496 number, and no non-conformances were identified.Second device reported under mw 2210968-2019-83533.
 
Event or Problem Description
It was reported that the patient underwent a laparoscopic cholecystectomy procedure on (b)(6) 2019 and suture was used.The needle broke when trying to close the tissue.Another device was used to complete the procedure.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 08/09/2019.H3 device evaluation summary the device component were identified as product code z341h was received for evaluation.A fracture was observed in the body of sample b.The needle was received in two pieces, only one of the mating fracture surface was examined for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needles.The fracture surface was examined in multiple locations in order to determine the fracture mode.The evaluation of pc-000479275 revealed the fractures were composed of microvoid coalescence, which is evidence of a ductile overload failure.Mechanical damage, a cup-and-cone shaped fractures and macroscopic plastic deformation observed coincidental to the fracture provide additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.The evidence of this examination indicates that the breakage occurred from mechanical deformation, indents and scratches, due to gripping, bending and overstressing of the needle.There is no evidence of any material flaw that would cause premature failure.Second device, sample a reported under mw 2210968-2019-83533.

Brand Name
PDSII VIO 27IN 1 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8751062
Report Number2210968-2019-83534
Device Sequence Number1708738
Product Code NEW
UDI-Device Identifier10705031060647
UDI-Public10705031060647
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue NumberZ341H
Device Lot NumberMG6496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date08/09/2019
Patient Sequence Number1